Discussions that mention lipitor

Open to All Other Health Topics board


Does anyone know of a link between the use of Lipitor and polymyalgia rheumatica.

I started taking Lipitor in July and in October I began getting pains in shoulder and hip joints and muscles and also upper thighs. This has since been diagnosed as polymyalgia rheumatica which can be treated with cortezone and should go away (I am told).

I would like to know if this is in any way related to Lipitor, and whether I should go back on Lipitor?

My Dr took me off Lipitor and did liver tests which so far have shown a reduction in liver function (one more test result next week).
I, also, took Lipitor for quite some time and had
trouble with aching and liver numbers; when I got
off of it, my aching stopped. Don't think the
polymyalgia goes away that fast and in the fashion
you described. My 87 year old Mother has that and
I don't think that you have that. I would suggest
a 2nd and maybe a 3rd opinion. Don't settle for
one. Given time, hopefully, it will go away. I
tried another statin, same thing, and then tried
a non statin, but did not want to be on that either
so I have gone to policosanol and non-flush niacin.
Give the aching time and don't settle for "1"
diagnosis.
Have you tried changing your diet? I know that the Atkins diet is receiving positive press as well as negative feedback but if you check his site out, just for informational purposes, and read what he says about statins. Just read that part, you may find it quite interesting.

Out of curiosity, how is your diet?

The press I've read about Lipitor is very similar to what you're describing with resultant joint and muscle pains, often very slow to heal. I know that doesn't make it better, but perhaps knowing a few other people can share the experience can help you not feel like your experiences are isolated incidences.